Review: could Amlodipine besylate cause Withdrawal syndrome?
Summary: Withdrawal syndrome is found among people who take Amlodipine besylate, especially for people who are female, 60+ old, have been taking the drug for 6 - 12 months, also take medication Gabapentin, and have High blood pressure.
We study 17,522 people who have side effects while taking Amlodipine besylate from FDA and social media. Among them, 6 have Withdrawal syndrome. Find out below who they are, when they have Withdrawal syndrome and more.
You are not alone: join a mobile support group for people who take Amlodipine besylate and have Withdrawal syndrome >>>
Amlodipine besylate has active ingredients of amlodipine besylate. It is often used in high blood pressure. (latest outcomes from Amlodipine besylate 19,061 users)
Withdrawal syndrome (a discontinuation syndrome is a set of symptoms occurred due to discontinuation of substance) has been reported by people with depression, pain, stress and anxiety, muscle spasticity, back pain.(latest reports from Withdrawal syndrome 9,186 patients)
On Dec, 13, 2014: 17,522 people reported to have side effects when taking Amlodipine besylate. Among them, 6 people (0.03%) have Withdrawal Syndrome.
Time on Amlodipine besylate when people have Withdrawal syndrome * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Withdrawal syndrome||0.00%||0.00%||100.00%||0.00%||0.00%||0.00%||0.00% |
Gender of people who have Withdrawal syndrome when taking Amlodipine besylate * :
|Withdrawal syndrome||83.33%||16.67% |
Age of people who have Withdrawal syndrome when taking Amlodipine besylate * :
|Withdrawal syndrome||0.00%||0.00%||0.00%||0.00%||0.00%||40.00%||0.00%||60.00% |
Severity of Withdrawal syndrome when taking Amlodipine besylate ** :
How people recovered from Withdrawal syndrome ** :
Top conditions involved for these people * :
- Hypertension (3 people, 50.00%)
- Neuralgia (2 people, 33.33%)
- Pain (2 people, 33.33%)
- Asthma (1 people, 16.67%)
- Hypersensitivity (1 people, 16.67%)
Top co-used drugs for these people * :
- Gabapentin (2 people, 33.33%)
- Ramipril (1 people, 16.67%)
- Enalapril maleate (1 people, 16.67%)
- Amlodipine (1 people, 16.67%)
- Xalatan (1 people, 16.67%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Withdrawal Syndrome while taking Amlodipine Besylate?
You are not alone! Join a mobile support group:
- support group for people who take Amlodipine besylate and have Withdrawal Syndrome
- support group for people who take Amlodipine besylate
- support group for people who have Withdrawal Syndrome
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amlodipine besylate, Withdrawal syndrome
You may be interested at these reviews (Write a review):
- Bloody semen after taking amlodipine besylate
Was started on Amlodipine Besylate 11-13-14. Now -not quite three weeks later- I have bloody semen (Hematospermia)ranging from light pink to dark red. It was fine, and normal before. I feel it is the medication causing this.
- Amlo dipine and terazosin
I have taken combination since 04/13 I have experienced ED lower testosterone and elevated PSA. Prior to that I was taking terazosin and hydrochorizide without any side effects. I stop taking the amlodipine during a juice fast and my PSA levels decreased when I stopped fasting and returned to taking the amlodipine my PSA levels rose.
- Lorazepam nearly killed me during cancer treatment
Day 31 of cold turkey and I want to die. It is a roller coaster from body tics and sweats to rage and crying in one day. I felt so good the 4h day of c/t. It was like before my cancer diagnosis. My bowels are better off Lorazepam. I threw up during bowel movements from the pain. Off Lorazepam first normal bowel movement in over 2 years. Stomach so damaged by Lorazepam that I have absolutely no appetite. I force myself to eat. Neuropathy in hands nearly gone. Feet are better but slower. Lymphedema that appeared after one year on Lorazepam is now gone. I have full range of motion.
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
- Not a great experience
I was on norvasc for two months and had to go off because of severe swelling of feet and legs. Also rapid heart beat and very profuse sweating. it was horrible. It also raised my blood pressure. after going off BP dropped by @least 10 points both diastolic and systolic.
More reviews for: Amlodipine besylate, Withdrawal syndrome
Comments from related drug studies (Check your drugs):
- Feet & legs not only burn but will occassionally flush a light pink in color.
The burning feels like a mild sunburn, but is very very annoying..& the burning is progressing to other parts of my body. I have had a sensitivity
to Amplodipine in the past (feet & legs swelling). I came off the Amplodi ...
- was put on Norvasc because of high blood pressure, I take Altace already
it brought down the blood pressure and could go for TURP surgery
after surgery my legs ankles, testicles twice the sice, face flushed , rapit heartbeat,
took myself off Norvasc
swelling almost gone after 1week off drug
- combination of drugs does not seem to control blood pressure. BP varies during the day and changes markedly. High readings of 130/85 to lows of 80/70 over a brief (1 to 2 hour) time span. When BP gets low patient suffers from dizziness, nausea, feeling cold, and general weakness. Normal BP runs ...
- I am hungry all the time, no matter what I eat I am still hungry. I have gained 50 pounds in the past 6 months and I am always hungry. I do not crave anything just constant hunger pains. If i try to ignore them I get light headed and nauseous.
- menstrual-like cramps are moderate to very painful. vaginal bleeding is intermittent spotting medium pink. I am postmenopausal, previous hysterectomy, ovaries not removed.
Also experiencing headaches, constipation, muscle aches & pain, numbness from shoulder to foot on left side, fatigue
More related studies for: Amlodipine besylate, Withdrawal syndrome
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.